MAUDE Adverse Event Report: ABBOTT VASCULAR INC. HI-TORQUE COMMAND; WIRE, GUIDE, CATHETER

ABBOTT VASCULAR INC. HI-TORQUE COMMAND; WIRE, GUIDE, CATHETER
Model Number 2078172
Medical Device Problem Codes Material Too Rigid or Stiff (1544); Material Separation (1562); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/11/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure was to treat a 90% stenosed, moderately calcified lesion in the superficial femoral artery with the 190cm ht command 14 guide wire (gw).The tip felt stiffer than a usual; however, the gw was advanced into the patient anatomy.After the lesion was crossed using a non-abbott guiding catheter, the command gw was exchanged for a non-abbott 300cm gw due to needing a longer size.After withdrawal, the tip load was again inspected and noted to feel significantly stiffer than usual.An unspecified balloon dilatation catheter was used to complete the procedure.There was no adverse patient effects and no clinically significant delay.Returned device analysis identified that there was a separation of the distal core, polymer coating, coils, and distal solder tip.Additional information received from the site indicated that no portion of the separated device remained in the patient anatomy; however, it was unknown when the separation occurred.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned device.The reported material too rigid or stiff was unable to be confirmed.A review of the production records and the corrective and preventive actions (capa) database was performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed no indication of a lot specific issue.The investigation was unable to determine a conclusive cause for the reported material too rigid or stiff.It was reported that the wire felt stiffer than usual.Factors that may contribute to the wire feeling stiff or rigid include, but are not limited to, material properties, coil outer diameter, flat dimensional grind, or user technique.Analysis of the wire indicated no manufacturing anomalies.It is unknown what contributed to the stiff feeling.Additionally, analysis of the wire noted a separated at the distal tip.The separation face was angles, indicating the wire was subject to force at a kink or bend.It was confirmed that the separation was not noted during use, likely occurring due to post procedural handling or shipping.There is no indication of a product quality issue with respect to manufacture, design, or labeling.

Brand Name
HI-TORQUE COMMAND
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005737652
road no.2 km 58.0 cruce dávila
barceloneta PR 00617
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key21063472
Report Number2024168-2025-00080
Device Sequence Number11582921
Product Code DQX
UDI-Device Identifier08717648176654
UDI-Public(01)08717648176654(17)260430(10)4051471
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K122573
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Model Number2078172
Device Catalogue Number2078172
Device Lot Number4051471
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/22/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/11/2024
Supplement Date Received by Manufacturer02/11/2025
Initial Report FDA Received Date01/02/2025
Supplement Report FDA Received Date02/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown